MAUDE Adverse Event Report: NUVASIVE, INC. MAXCESS; STIMULATOR, NERVE

NUVASIVE, INC. MAXCESS; STIMULATOR, NERVE
Model Number 3240309
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Kidney injury (4882)
Date of Event 06/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is unavailable for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information to support this investigation.
 
Event or Problem Description
It was reported that the surgeon was doing a revision surgery where the original surgery was completed in 2014 using another company's products (medacta) the surgeon did an xlif using the nuvasive maxcess 4 retractor and inserter modulus cages with single hole plates attached at those two levels.He then proceeded to move the retractor up to l1/2 and, whilst positioning the retractor, he made a comment about the patient "hosing blood".He packed the wound using various hemostatic agents and gauze on and off for approximately 30 minutes before asking if a vascular surgeon could be contacted as the patient continued to bleed.At this point dr.Rosenberg told me that he was going to abort any instrumentation at l1/2.The anesthetist approximated that the blood loss was 100-200ml.The vascular surgeon scrubbed in and after approximately an hour of trying to identify and stop the bleeding he decided that patient needed to be moved to a supine position so that he could get better visualisation.While in this position the vascular surgeon identified that there was a kidney involved and that there was gauze in/around one of the patient's kidney's.He asked for a general surgeon to be called and from my understanding this was done to try and save the patient's kidney.The general surgeon scrubbed in and assisted in identifying what was going on and to try and rectify it.This was an unexpected bad outcome for the patient who had an extended stay in hospital and delay for part two of planned surgery.

Brand Name
MAXCESS
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key25669246
Report Number2031966-2026-00086
Device Sequence Number18756592
Product Code ETN
UDI-Device Identifier00887517196699
UDI-Public887517196699
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3240309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite